Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Brauer's height conjecture for $ p$-solvable groups


Authors: David Gluck and Thomas R. Wolf
Journal: Trans. Amer. Math. Soc. 282 (1984), 137-152
MSC: Primary 20C20
DOI: https://doi.org/10.1090/S0002-9947-1984-0728707-2
MathSciNet review: 728707
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We complete the proof of the height conjecture for $ p$-solvable groups, using the classification of finite simple groups.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Alperin and D. Gorenstein, The multiplicators of certain simple groups, Proc. Amer. Math. Soc. 17 (1966), 515-519. MR 0193141 (33:1362)
  • [2] L. Babai, On the order of uniprimitive permutation groups, Ann. of Math. (2) 113 (1981), 553-568. MR 621016 (83j:20010)
  • [3] N. Blackburn and B. Huppert, Finite groups. III, Springer-Verlag, Berlin, 1982. MR 662826 (84i:20001b)
  • [4] P. Cameron, Finite permutation groups and finite simple groups, Bull. London Math. Soc. 13 (1981), 1-22. MR 599634 (83m:20008)
  • [5] P. Fong, On the characters of $ p$-solvable groups, Trans. Amer. Math. Soc. 98 (1961), 263-284. MR 0120297 (22:11052)
  • [6] -, A note on a conjecture of Brauer, Nagoya Math. J. 22 (1963), 1-13. MR 0153742 (27:3703)
  • [7] D. Gluck, Trivial set-stabilizers in finite permutation groups, Canad. J. Math. 35 (1983), 59-67. MR 685817 (84c:20008)
  • [8] D. Gluck and T. R. Wolf, Defect groups and character heights in blocks of solvable groups. II, J. Algebra (to appear). MR 736777 (85c:20008)
  • [9] D. Gorenstein, Finite groups, Harper & Row, New York, 1968. MR 0231903 (38:229)
  • [10] -, The classification of finite simple groups, Bull. Amer. Math. Soc. (N.S.) 1 (1979), 43-200.
  • [11] R. L. Griess, Jr., Schur multipliers of the known finite simple groups. II, Proc. Sympos. Pure Math., vol. 37, Amer. Math. Soc., Providence, R. I., 1980, pp. 279-282. MR 604594 (82g:20025)
  • [12] R. L. Griess, Jr. and R. Lyons, The automorphism group of the Tits simple group $ {}^2{F_4}(2)\prime$, Proc. Amer. Math. Soc. 52 (1975), 75-78. MR 0390054 (52:10880)
  • [13] C. Hering. Transitive linear groups and linear groups which contain irreducible subgroups of prime order. II, preprint. MR 780488 (86k:20046)
  • [14] M. Herzog and C. Praeger, On the fixed points of Sylow subgroups of transitive permutation groups, J. Austral. Math. Soc. Ser. A 21 (1976), 428-437. MR 0409612 (53:13364)
  • [15] B. Huppert, Endliche Gruppen. I, Springer-Verlag, Berlin, 1967. MR 0224703 (37:302)
  • [16] I. M. Isaacs, Character theory of finite groups, Academic Press, New York, 1976. MR 0460423 (57:417)
  • [17] V. Landazuri and G. Seitz, On the minimal degrees of projective representations of finite Chevalley groups, J. Algebra 32 (1974), 418-443. MR 0360852 (50:13299)
  • [18] R. Ree, A family of simple groups associated with the simple Lie algebra of type $ {F_4}$, Amer. J. Math. 83 (1961), 401-420. MR 0132781 (24:A2617)
  • [19] -, A family of simple groups associated with the simple Lie algebra of type $ {G_2}$, Amer. J. Math. 83 (1961), 432-462. MR 0138680 (25:2123)
  • [20] R. Steinberg, Automorphisms of finite linear groups, Canad. J. Math. 12 (1960), 606-615. MR 0121427 (22:12165)
  • [21] -, Endomorphisms of linear algebraic groups, Mem. Amer. Math. Soc. No. 80 (1968). MR 0230728 (37:6288)
  • [22] -, Algebraic groups and finite groups, Illinois J. Math. 13 (1969), 81-86. MR 0233886 (38:2207)
  • [23] M. Suzuki, On a class of doubly transitive groups, Ann. of Math. (2) 75 (1962), 105-145. MR 0136646 (25:112)
  • [24] T. R. Wolf, Defect groups and character heights in blocks of solvable groups, J. Algebra 72 (1981), 183-209. MR 634622 (83d:20009)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C20

Retrieve articles in all journals with MSC: 20C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0728707-2
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society